Alert archive / Pennsylvania / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Jul 12, 2021, 6:51 PM EDT for Crawford County, Pennsylvania. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 12, 2021, 8:58 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
083
WGUS81 KCLE 122251
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
651 PM EDT Mon Jul 12 2021
PAC039-130200-
/O.NEW.KCLE.FA.Y.0049.210712T2251Z-210713T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
651 PM EDT Mon Jul 12 2021
The National Weather Service in Cleveland has issued a
* Flood Advisory for...
Southern Crawford County in northwestern Pennsylvania...
* Until 1000 PM EDT.
* At 651 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 1.5 inches of rain
have fallen.
Some locations that will experience flooding include...
Meadville, Titusville, Linesville, Guys Mills, Harmonsburg,
Atlantic, Adamsville, Pymatuning North, Pymatuning Central,
Cochranton, Saegertown, Conneaut Lake, Hydetown, Blooming Valley,
Townville, Geneva, Conneaut Lakeshore and Hartstown.
Additional rainfall of 1 to 2 inches is expected over the area. This
additional rain will result in minor flooding. Rain is occurring
over areas that received heavy rainfall and flooding on Sunday and
additional flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4149 8052 4171 8052 4170 7961 4162 7961
4162 7983 4160 7983 4157 7989 4149 8000
$$
Sefcovic1 follow-up statement
926
WGUS81 KCLE 130058
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
858 PM EDT Mon Jul 12 2021
PAC039-130108-
/O.CAN.KCLE.FA.Y.0049.000000T0000Z-210713T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
858 PM EDT Mon Jul 12 2021
...FLOOD ADVISORY IS CANCELLED FOR SOUTHERN CRAWFORD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4149 8052 4171 8052 4170 7961 4162 7961
4162 7983 4160 7983 4157 7989 4149 8000
$$
SefcovicWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jul 12, 3:26 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 12, 3:26 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
326 PM EDT Mon Jul 12 2021
.SYNOPSIS...
Low pressure will remain west of the forecast area through Tuesday.
This storm system will push a warm front north of the area this
evening. A weak surface trough of low pressure will cross the
region late Tuesday night into Wednesday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
A slow moving area of low pressure will remain west of the forecast
area through Tuesday night. This system will push a warm front
north of the lake this evening. The entire forecast area will
remain in the warm sector tonight and most of Tuesday. Numerous
showers and thunderstorms are expected this evening with the
movement of the warm frontal boundary. These low top convective
storms are very efficient with potential rainfall rates of 1 to 2
inches an hour. I will leave the current flash flood watch in place
through this evening. With a lack of a focus late tonight, much of
the shower and thunderstorm activity will slowly dissipate. I will
gradually lower the precipitation chances overnight.
The models show a short wave moving across the forecast area Tuesday
afternoon and evening. With the increase instability in the warm
sector, widespread showers and thunderstorms should develop again.
The storms will remain efficient on Tuesday and areas of torrential
rain will still be possible. SPC has most of the forecast area in a
Marginal Outlook Risk for Tuesday and the potential for severe
storms will likely be dependent on the amount of heating we
receive.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Active weather should continue through Wednesday as a shortwave
trough moves across the area. This will produce an additional round
of scattered showers and thunderstorms, primarily east of I-71. A
brief dry period should develop Wednesday night through Thursday
morning as weak high pressure briefly builds over the area and most
of the area should remain dry during this time. Precip chances
increase again Thursday afternoon and evening as low pressure
tracking northeast over the Upper Midwest/Upper Great Lakes pushes a
cold front southeast towards the area. Highs will be in the upper
70s in NW PA and the low to mid 80s across northern Ohio Wednesday
and the entire area will see highs in the mid to upper 80s on
Thursday. Overnight lows should fall into the 60s Wednesday night
and warm air advection should keep lows in the upper 60s to lower
70s Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The aforementioned cold front will slide across the area on
Saturday, which will provide a focus for additional showers and
thunderstorms through at least the first half of the long term
period. Based on latest model guidance, the best chance of showers
and thunderstorms appears to be on Friday afternoon and evening. The
front will shift south of the area Saturday into Sunday and although
additional showers and thunderstorms may develop across the southern
reaches of the area, the best chance of precip should remain to the
south. Have a drying trend through Monday, but uncertainty in the
synoptic setup will lead to a slight chance to low-end chance of
showers through the remainder of the period. Highs will be in the
mid 80s Friday and will cool to the upper 70s to lower 80s through
the weekend.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Ceilings across the area have gradually become broken to
scattered and lifted out of IFR conditions. A warm front has
stalled near the southern lakeshore of Lake Erie, which has
allowed winds to remain calm from the southwest. This boundary
will also aid in the enhancement of storms this afternoon. Heavy
precipitation is the primary concern, which may result in a
reduction of visibilities to IFR briefly. Have opted to keep
vcts for many sites through this afternoon as exact placement of
the convection is not well handled in models. In addition to the
warm front, there remains a chance that a lake breeze will
develop, impacting KCLE and KERI, however with showers already
persisting over the area, the reduced temperature gradient may
prevent this from happening. Any lake breeze boundary will again
add a source of lift for developing convection.
Overnight, low ceilings are expected across many sites,
particularly in areas which receive rainfall today. Have kept
the forecast fairly optimistic with MVFR conditions, however
locally IFR conditions are possible. These ceilings will begin
to lift by tomorrow afternoon along with winds increasing from
the southwest at 10-15 knots, gusting up to 20 knots.
Outlook...Non-VFR possible in showers and thunderstorms Tuesday
afternoon and evening. Non-vfr ceilings and/or patchy fog may be
possible Tuesday night into Wednesday morning. Non-VFR possible
in isolated to scattered showers and/or thunderstorms Wednesday
and Thursday afternoon and evening. Better chance of Non-VFR on
Friday in showers and thunderstorms.
&&
.MARINE...
A warm front south of the lake will produce northeasterly flow at
around 10 knots through tonight. The front will lift north over the
lake this evening and should be north of the lake Tuesday morning,
which will allow winds to shift to the south. Winds will shift to
the southwest by midweek as a trough approaches and moves across the
lake, before briefly becoming southerly on Thursday and veering back
to the southwest as a cold front approaches from the west on Friday.
Winds will remain under 20 knots through the forecast period, so no
marine headlines are anticipated as of now.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ008>014-
018>021-089.
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Campbell
MARINE...MainesHazardous weather outlook, Jul 12, 4:42 AM EDT, 14 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 AM EDT Mon Jul 12 2021 OHZ008>014-018>021-089-PAZ001>003-130845- Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca- Huron-Medina-Summit-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 442 AM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible today with the main threat being damaging winds. Heavy rainfall is also possible. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are again possible across the area on Tuesday. Isolated strong to severe storms with heavy rainfall are possible, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-006-007-017-022-023-027>033-036>038-047-130845- Lucas-Wood-Ottawa-Hancock-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 442 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible today with the main threat being damaging winds. Heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are again possible across the area on Tuesday. Isolated strong to severe storms with heavy rainfall are possible, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-130845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 442 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible today with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are again possible across the area on Tuesday. Isolated strong to severe storms are possible, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 12, 4:59 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 6 WSW BRUNSWICK 41.22N 81.92W
07/12/2021 MEDINA OH TRAINED SPOTTER
WEST LAW RD CLOSED DUE TO FLOODING.
&&
AMLocal storm report, Jul 12, 5:28 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
528 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD 4 SW STRONGSVILLE 41.27N 81.90W
07/12/2021 MEDINA OH 911 CALL CENTER
FLOODING ON BOSTON RD NEAR BOONE RD.
&&
AMSpecial weather statement, Jul 12, 5:33 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Cleveland OH 533 PM EDT Mon Jul 12 2021 OHZ021-022-032-122200- Summit-Portage-Stark- 533 PM EDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE... NORTHWESTERN STARK AND SOUTHEASTERN SUMMIT COUNTIES... At 532 PM EDT, a strong thunderstorm was located over Green, or 8 miles northwest of Canton, moving northeast at 15 mph. Locations impacted include... Akron, Green, Tallmadge, North Canton, Mogadore, Hartville, New Franklin, Brimfield, Lakemore, Greentown, Uniontown and Portage Lakes. This rotating storm may produce funnel clouds. If a funnel cloud is spotted, head indoors. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4085 8150 4093 8157 4111 8140 4096 8117 TIME...MOT...LOC 2132Z 229DEG 14KT 4091 8146 Jaszka
Local storm report, Jul 12, 5:37 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLOOD 1 WNW BROOK PARK 41.40N 81.84W
07/12/2021 CUYAHOGA OH PUBLIC
FLOWING WATER ON SNOW RD AT STATE ROUTE 237.
ROAD IS FLOODED.
&&
AMLocal storm report, Jul 12, 6:03 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLOOD MIDDLEBURG HEIGHTS 41.37N 81.82W
07/12/2021 CUYAHOGA OH DEPT OF HIGHWAYS
LEFT LANE OF I-71 SOUTH BEYOND BAGLEY RD
BLOCKED DUE TO FLOODING.
&&
AMLocal storm report, Jul 12, 6:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 1 SW BEREA 41.36N 81.88W
07/12/2021 CUYAHOGA OH 911 CALL CENTER
WYLESWOOD DR AT BEELER DR CLOSED DUE TO
FLOODING. ROAD HAS SINCE REOPENED.
&&
AMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:18 AM EDT | Flash Flood Watch | CLE | Crawford, Erie | 18 hr |
Nearby
Areal Flood Advisories in Pennsylvania, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.